just wondering if there are issues when you stop taking it
Please take the med as your doctor says. Be aware that one never quits a medication like this cold turkey. It can cause serious side effects. If after a couple months it has not improved your feelings, have a serious talk with your doctor about it. A new medication may be prescribed.
However, stopping suddenly can be dangerous to you. Just can't say it enough. I have been on this med and found it very helpful. Was on it for a year and felt so much better. I chose to stop it as things had changed in my life and we tapered it down. A few years later my health became my greatest stressor and I tried a different med taylored to depression and anxiety. This has turned out to be very helpful. Take it and give yourself time. Be sure to see a therapist to get the changes going in your life that will help you. Sounds like a good start for you.
Hi, i'm hoping to put your mind at rest, by telling you that Prozac was the first antidepressant i tried and it was really helpful. I stayed on it for several years. When the time came to stop, it wasn't a big ordeal for me, so hopefully this is true in general. It will take about 4 weeks to be working at it's full potential, so give it some time... Stay in touch with your doctor, and if you have any symptoms of worsening depression, inability to cope, etc, be sure to report it. I hope you have success with it.
Hi mshouston, I must agree with everyone else. Balbanese said that we are usually afraid to take the med that will help us, how true is that?!
I took prozac for several years after I had my daughter and it was a life saver for me.
Fear not, you can safely take this medication. If you have any side effects, which I doubt, call the prescribing doctor. It will take a while to build up in your system, but it WILL build up and one day you will wake up and just feel better.
Do you have any family history of depression? If you have brothers or sisters that have had to go on an antidepressant, ask them what they were prescribed, because their med just may work for you as well. I'm not saying take their medication, I'm saying that if it works for one person, it may work for another in the same family. I've a sister who was taking prozac when I needed a medication for depression, and I told my doctor that. He prescribed prozac for me as well and it worked like I had hoped.
But remember that it takes time to work.
Always taper off prozac when that time comes. I've stopped it cold turkey with no problems, but we are NOT supposed to do that.
Best wishes and hope you feel better soon. Stay here if you need support.
Good luck and God bless
I agree with everyone else!! Your doctor prescribed it and if you would happen to have problems with it he or she will change you to something else. I myself can not take Prozac, I'm not going to go into details because I don't want to make you anymore anxious about taking it than you already are, but I can tell you that I know MANY, MANY people who take it and it has helped them tremendously!!! so take it and if you start to notice any problems tell your doctor and they will help you! and Good Luck to you!! =)
Hello mshouston - I hope you have started to take this medication and without fearing it is going to be difficult to stop. I won't be... really and truly! I know people who are so anxiety ridden that they go through all the trouble of seeing a doctor, get the scripts and won't fill them out of "fear" that something else will go wrong. I know people who have "stacks" of scripts and just keep going to the doctor saying, "nothing works, please help me" but they don't fill the scripts. Of course, doing it that way... nothing will work, and that is the truth.
Be well and take good care of you.
Hi! Just want to let you know I was on Prozac for years. Was just recently taken off of it. I am doing fine now. Please don't be afraid of it. It worked great for me while I needed it. Had no problem coming off. I followed my Drs advice for going on and coming off. If you trust your doctor you shouldn't worry. But, if you have concerns about, talk to your doctor they have had years of experience with it. Good luck! Hope it works for you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2011 • 5 answers
Posted 13 May 2013 • 2 answers
Posted 28 Apr 2015 • 2 answers
Posted 11 Oct 2015 • 3 answers
Posted 20 Nov 2015 • 2 answers